Texas, 2018

Tornado and Flood in Texas, June 22, 2018

June 22, 2018 · NWS AMA · 40 events in 13 counties and zones

An upper level disturbance helped bring the mountain thunderstorms across the area. Decent wind shear and instability was available to support strong to severe storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

An upper level disturbance helped bring the mountain thunderstorms across the area. Decent wind shear and instability was available to support strong to severe storms. One of the storms became severe with 1 hail reported. This occurred early in the morning on the 22nd. Several more storms arrived the evening of the 22nd with the help of deep rich moisture and strong wind shear. The dryline mixed into western sections as additional dynamics arrive. Widespread severe weather occurred across the Panhandles. As such several severe storms were reported across the Panhandles, along with some minor flooding, and a couple tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 21, 11:20 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 21, 11:20 PM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1220 AM CDT Fri Jun 22 2018

.AVIATION...
VFR conditions are expected throughout the 06Z TAF period. VCTS
conditions currently at KDHT/KGUY will be expected over the first
one to three hours of the TAF period with the greatest chances at
those TAF sites. Will have to monitor to see if they move south
toward KAMA with amendments that maybe needed. South to
southwesterly winds will pickup in the late morning hours
sustained between 15-20 kts with higher gusts possible.
Thunderstorms are introduced to the forecast once again starting
around 15-16Z, especially at KDHT/KGUY with southeast progression
toward KAMA after 18Z possible. Thunderstorms should clear out as
we go past 00Z towards the end of the TAF period with varying
winds shifts as a low pressure system moves over the region. With
the exception of a thunderstorm passing over a TAF site, cigs
should remain VFR.

Meccariello

&&

.PREV DISCUSSION... /Issued 647 PM CDT Thu Jun 21 2018/

AVIATION...00Z TAFS...
VFR conditions will prevail for the majority of the TAF period.
KAMA and KDHT may see VCTS and -TSRA chances in the next 6 hours
with possible MVFR cig/vis. Storms should only last an hour or two
at the sites and exit southeast. Only going with VCSH for KGUY as
confidence is not high enough for VCTS 6 hours out. It's possible
that the storms will be south of the terminal and may miss KGUY
completely. Will make amendments as necessary. In addition have
gone with a PROB30 group for all sites at 21Z as tomorrows
northwest flow has a chance for storms to quickly move through the
terminals. KAMA may be on the lower end threat, and could be
closer to 23/00z before storms hit, but still making note of the
chance for now. Winds look to be mainly out of the south southwest
10 to 15 kts, with higher gusts. After 18z, expect winds to be in
the 15 to 20 kt range with gusts 25 to 30 kts.

Weber

PREV DISCUSSION... /Issued 318 PM CDT Thu Jun 21 2018/

DISCUSSION...
A northwesterly flow aloft will prevail across the Panhandles
through Friday and Saturday as an upper high builds over the
southwestern states. One shortwave trough will track south and
east across the forecast area this evening and overnight tonight
with a thunderstorm complex pushing across the Panhandles from
northwest to southeast by mid to late evening and through the
overnight hours tonight. Convection expected to linger Friday
morning mainly across the eastern portions of the forecast area.
Another shortwave trough will track mainly over the northern
Panhandles by Friday evening and overnight Friday night bringing
another round of convection to mainly the northern and eastern
portions of the forecast area Friday evening and overnight Friday
night. A cold front is expected to move through the Panhandles
Friday and may become quasi-stationary across the southeastern
Texas Panhandle or just south of the forecast area on Saturday.
The frontal boundary is then forecast to lift northward Sunday as
a warm front before stalling out again early next week across the
Panhandles. Continued chances for convection will be the rule
through early and middle of next week before drier conditions
prevail late next week.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

29/3
Hazardous weather outlook, Jun 22, 2:58 AM CST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
358 AM CDT Fri Jun 22 2018

OKZ001>003-TXZ001>020-317-222100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
358 AM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected today. Chances for
thunderstorms will continue tonight across mainly the eastern half
of the Panhandles. Some storms today and tonight will likely
become severe. The main threats will be hail up to two inches in
diameter and gusts of 70 MPH or more. The potential for tornadoes
will also exist this afternoon and this evening. Heavy rains may
occur, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across parts of the Panhandles
Sunday afternoon through Monday night. Some of the storms may
become strong to marginally severe with large hail and strong
winds as the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and this
evening.

Cockrell

In the hours before

Special weather statement, Jun 22, 1:50 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Amarillo TX
250 AM CDT FRI JUN 22 2018

TXZ009-010-220830-
Hemphill TX-Roberts TX-
250 AM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTS AND WESTERN HEMPHILL
COUNTIES UNTIL 330 AM CDT...

At 250 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Codman, or 9 miles west of Miami, moving east at 35
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Miami, Codman and Lora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3562 10040 3562 10096 3596 10099 3597 10040
TIME...MOT...LOC 0750Z 256DEG 28KT 3575 10081

LFM
Special weather statement, Jun 22, 2:07 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
307 AM CDT FRI JUN 22 2018

TXZ001-002-006-007-220830-
Hartley TX-Sherman TX-Dallam TX-Moore TX-
307 AM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
SOUTHEASTERN DALLAM...NORTHWESTERN MOORE AND NORTHEASTERN HARTLEY
COUNTIES UNTIL 330 AM CDT...

At 306 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Cactus, or 17 miles northwest of Dumas, moving east at
30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Dumas, Cactus and Sunray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3590 10234 3615 10226 3609 10180 3578 10187
TIME...MOT...LOC 0806Z 282DEG 25KT 3603 10220

LFM
Special weather statement, Jun 22, 2:27 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
327 AM CDT FRI JUN 22 2018

OKZ003-TXZ004-005-009-010-014-015-220930-
Beaver OK-Hemphill TX-Gray TX-Wheeler TX-Ochiltree TX-Roberts TX-
Lipscomb TX-
327 AM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVER...LIPSCOMB...
NORTHERN WHEELER...NORTHEASTERN GRAY...EASTERN ROBERTS...HEMPHILL AND
EASTERN OCHILTREE COUNTIES UNTIL 430 AM CDT...

At 327 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Elmwood to 7 miles
northwest of New Mobeetie. Movement was east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Lipscomb, Canadian, Miami, Briscoe, Booker, Follett, Higgins,
Darrouzett, Wolf Creek Park, Elmwood, New Mobeetie, Allison, Glazier,
Lake Marvin, Lora, Slapout, Codman, Balko and Mobeetie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3546 10000 3552 10083 3668 10075 3671 10000
TIME...MOT...LOC 0827Z 278DEG 23KT 3658 10048 3562 10050

LFM
Special weather statement, Jun 22, 2:31 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Amarillo TX
331 AM CDT FRI JUN 22 2018

TXZ003-004-007>009-013-014-220915-
Gray TX-Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX-Carson TX-
Moore TX-
331 AM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON...HUTCHINSON...
NORTHWESTERN GRAY...SOUTHEASTERN HANSFORD...WESTERN ROBERTS...
SOUTHWESTERN OCHILTREE AND SOUTHEASTERN MOORE COUNTIES UNTIL 415 AM
CDT...

At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles southeast of Spearman to 4 miles west
of Sanford. Movement was east at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Pampa, Borger, Fritch, Stinnett, Skellytown, Sanford, Four Way,
Kingsmill, Lake Meredith and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3542 10083 3561 10162 3562 10162 3562 10168
      3569 10199 3618 10123 3617 10076
TIME...MOT...LOC 0831Z 285DEG 39KT 3602 10097 3573 10160

LFM
Special weather statement, Jun 22, 2:32 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Amarillo TX
332 AM CDT FRI JUN 22 2018

TXZ007-008-220900-
Hutchinson TX-Moore TX-
332 AM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUTCHINSON AND
NORTHWESTERN MOORE COUNTIES UNTIL 400 AM CDT...

At 332 AM CDT, Doppler radar was tracking a strong thunderstorm over
Dumas, moving southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Dumas, Cactus and Sunray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3606 10206 3606 10194 3600 10149 3571 10194
      3585 10216 3591 10216
TIME...MOT...LOC 0832Z 294DEG 29KT 3589 10198

LFM
Special weather statement, Jun 22, 2:42 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Amarillo TX
342 AM CDT FRI JUN 22 2018

TXZ001-006-220915-
Hartley TX-Dallam TX-
342 AM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAM AND
NORTHEASTERN HARTLEY COUNTIES UNTIL 415 AM CDT...

At 341 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Dalhart, moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Dalhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3631 10252 3616 10216 3605 10216 3590 10230
      3614 10265
TIME...MOT...LOC 0841Z 302DEG 24KT 3619 10251

LFM

The radar

The Amarillo radar (KAMA), 118 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 10 hail, 3 funnel cloud, 1 flood, 1 tornado. Local standard time, as filed.

Hail, Roberts

When
June 22, 3:00 AM CST
Where
Roberts County, 1.38 mi S of Lora
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.710, -100.550

Late report of quarter size hail and heavy rainfall with thunderstorm.

Thunderstorm Wind, Hartley

When
June 22, 4:39 PM CST
Where
Hartley County, 5.53 mi N of Hartley
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.960, -102.400

Tractor trailers blown off the road 5 miles north of Hartley on US-87.

Hail, Sherman

When
June 22, 4:42 PM CST
Where
Sherman County, 5.64 mi SW of Lautz
Measured
1.75 in hail
Reported by
Public
Coordinates
36.170, -102.110

Flood, Sherman

When
June 22, 5:02 PM CST to 5:32 PM CST
Where
Sherman County, 7.26 mi SSW of Lautz to 7.63 mi SSW of Lautz
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.120, -102.070

Heavy rain allowed for water to fill over the roadways.

Hail, Oldham

When
June 22, 5:03 PM CST
Where
Oldham County, 0.56 mi W of Boys Ranch
Measured
0.75 in hail
Reported by
Public
Coordinates
35.530, -102.260

Hail, Oldham

When
June 22, 5:05 PM CST
Where
Oldham County, 1.38 mi S of Boys Ranch
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.510, -102.250

Thunderstorm Wind, Potter

When
June 22, 5:07 PM CST
Where
Potter County, 10.34 mi ESE of Valle de Oro
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.420, -101.930

Thunderstorm Wind, Sherman

When
June 22, 5:09 PM CST
Where
Sherman County, 13.51 mi SSW of Texhoma
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.330, -101.820

Public estimated 60 mph gust.

Hail, Potter

When
June 22, 5:14 PM CST
Where
Potter County, Valle de Oro
Measured
0.75 in hail
Reported by
Public
Coordinates
35.450, -102.110

M-ping report of 0.75 hail.

Hail, Sherman

When
June 22, 5:21 PM CST
Where
Sherman County, 10.03 mi ESE of Lautz
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.140, -101.880

Spotter also reported very heavy rainfall.

Thunderstorm Wind, Potter

When
June 22, 5:23 PM CST
Where
Potter County, 10.34 mi ESE of Valle de Oro
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.420, -101.930

Thunderstorm Wind, Hansford

When
June 22, 5:44 PM CST
Where
Hansford County, 0.89 mi SE of Morse
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.060, -101.470

Spotter estimated 60 mph gust.

Thunderstorm Wind, Hutchinson

When
June 22, 6:39 PM CST
Where
Hutchinson County, 0.56 mi E of Stinnett
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.820, -101.440

Power lines blown down which energized a cable line, resulting in 3 separate house fires. The extent of fire damage to each house is unknown at this time.

Hail, Carson

When
June 22, 6:45 PM CST
Where
Carson County, 2.25 mi W of Panhandle
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.350, -101.420

Hail, Carson

When
June 22, 6:52 PM CST
Where
Carson County, 0.56 mi W of Panhandle
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.350, -101.390

Thunderstorm Wind, Roberts

When
June 22, 6:54 PM CST
Where
Roberts County, 5.78 mi NNW of Miami
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.780, -100.660

Late report from a spotter.

Hail, Carson

When
June 22, 6:58 PM CST
Where
Carson County, 0.56 mi E of Panhandle
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.350, -101.370

Thunderstorm Wind, Hemphill

When
June 22, 7:13 PM CST
Where
Hemphill County, 5.76 mi ENE of Canadian
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.920, -100.280

Thunderstorm Wind, Carson

When
June 22, 7:27 PM CST
Where
Carson County, White Deer
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.430, -101.180

Power lines are down with the 60 mph winds.

Thunderstorm Wind, Hutchinson

When
June 22, 7:29 PM CST
Where
Hutchinson County, 4.15 mi N of Stinnett
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
35.880, -101.450

Chaser reported 60 mph inflow from a thunderstorm.

Thunderstorm Wind, Hutchinson

When
June 22, 7:35 PM CST
Where
Hutchinson County, 1.38 mi N of Stinnett
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
35.840, -101.450

Funnel Cloud, Carson

When
June 22, 8:09 PM CST
Where
Carson County, 0.56 mi E of Skellytown
Reported by
Fire Department/Rescue
Coordinates
35.570, -101.170

Strongly rotating wall cloud with mini funnels and 70 MPH wind gusts.

Thunderstorm Wind, Carson

When
June 22, 8:09 PM CST
Where
Carson County, 0.56 mi E of Skellytown
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.570, -101.170

Strongly rotating wall cloud with mini funnel and 70 mph wind gusts.

Funnel Cloud, Gray

When
June 22, 8:15 PM CST
Where
Gray County, Mc Lean
Reported by
Storm Chaser
Coordinates
35.230, -100.600

Funnel cloud half way down and holding strong.

Thunderstorm Wind, Carson

When
June 22, 8:15 PM CST
Where
Carson County, 0.56 mi E of Skellytown
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.570, -101.170

Emergency manager reported damage in the Skellytown area.

Hail, Donley

When
June 22, 8:17 PM CST
Where
Donley County, 18.09 mi E of Jericho
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.160, -100.600

Thunderstorm Wind, Gray

When
June 22, 8:30 PM CST
Where
Gray County, 1.49 mi NNE of Pampa
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.550, -100.960

Reports of multiple down trees and power lines. Power out through half the city, and Emergency Manager continues to assess wind damage.

Thunderstorm Wind, Gray

When
June 22, 8:30 PM CST
Where
Gray County, 1.49 mi NNW of Pampa
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.550, -100.980

Power lines downed.

Thunderstorm Wind, Roberts

When
June 22, 8:35 PM CST
Where
Roberts County, 7.05 mi WNW of Codman
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.670, -100.870

Trees blown over, outbuildings destroyed and irrigation systems blown over near intersection of FM 282 and FM 2391.

Thunderstorm Wind, Gray

When
June 22, 8:35 PM CST
Where
Gray County, 2.35 mi ENE of Pampa
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
35.540, -100.930

Thunderstorm Wind, Gray

When
June 22, 8:35 PM CST
Where
Gray County, 0.69 mi S of Pampa Lefors Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
35.610, -101.000

Thunderstorm Wind, Gray

When
June 22, 8:40 PM CST
Where
Gray County, 4.17 mi ESE of Hoover
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.580, -100.780

Trained spotter estimates 80 mph wind gust.

Thunderstorm Wind, Gray

When
June 22, 8:43 PM CST
Where
Gray County, 6.99 mi SE of Lefors
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.370, -100.720

Local law enforcement estimated 70 mph wind gust.

Thunderstorm Wind, Gray

When
June 22, 8:48 PM CST
Where
Gray County, 3.45 mi N of Alanreed
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.270, -100.730

Local law enforcement estimated 70 mph wind gust.

Thunderstorm Wind, Gray

When
June 22, 9:05 PM CST
Where
Gray County, 1.83 mi ENE of Mc Lean
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -100.570

Thunderstorm Wind, Gray

When
June 22, 9:10 PM CST
Where
Gray County, 1.83 mi ENE of Mc Lean
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -100.570

Funnel Cloud, Wheeler

When
June 22, 9:21 PM CST
Where
Wheeler County, 3.94 mi SE of Mobeetie
Reported by
Storm Chaser
Coordinates
35.480, -100.380

Tornado, Wheeler

When
June 22, 9:21 PM CST to 9:22 PM CST
Where
Wheeler County, 1.64 mi W of Wheeler to 1.16 mi WSW of Wheeler
Rating
EF0
Path length
0.53 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
35.448, -100.299

This brief tornado began at 1021 PM CDT 2 miles northwest of Wheeler, Texas and ended at 1022 PM CDT approximately 1 mile northwest of Wheeler, Texas. The tornado had a path length of about 0.6 miles, and a path width of 50 yards. This tornado was rated EF-0 with an estimated peak wind speed of 80 to 85 mph. EF-0 damage occurred to trees, barns, and 5 homes. One manufactured home was completely destroyed. The other homes had roof damage.

Thunderstorm Wind, Collingsworth

When
June 22, 9:25 PM CST
Where
Collingsworth County, 2.26 mi W of Dozier
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.080, -100.390

Thunderstorm Wind, Wheeler

When
June 22, 9:39 PM CST
Where
Wheeler County, 0.89 mi SW of Wheeler
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
35.440, -100.280

Multiple trees and power lines down throughout the town of Wheeler. 5 people trapped in a home, roof collapsed. One house destroyed in northwest Wheeler. Tree fell on vehicle trapping two people. One person transported to hospital with injuries.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyThe tornado archive for Texas, 2018Warnings in Texas, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 770356, 770374, 770362, 770358, 770363, 770364, 770384, 770387, 770365, 770366, 770388, 770389, 770375, 770367, 770368, 770390, 770369, 770407, 770391, 770392, 770393, 770359, 770395, 770360, 770378, 770370, 770380, 770381, 770382, 770396, 770397, 770400, 770401, 770403, 770404, 770405, 770361, 770372, 770406, 770383.